MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER
Model Number 897216
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley prematurely deflated after 10 days of use.No medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was confirmed.The device was used for treatment.Visual evaluation of the sample noted one opened (without original packaging), used dome bag with a sample port connector, drainage tubing, partially filled inflation syringe, silicone foley catheter, and an intact tamper evident seal.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water), but leaked solution from a 0.013" hole in the balloon.There were no missing pieces noted.Balloon pinholes were not permitted.The catheter was confirmed to be 16 fr.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be incorrect jaw fixtures used (leading to overstretching or damaging the balloon).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿this pamphlet is for information only.Only qualified medical personnel may insert a catheter, which is a medical device available through prescription.Remember: 1.Don¿t disconnect, pull on, or twist your catheter or the drainage bag tubing.2.If you notice leaks in the system, notify your nurse immediately.3.Keep the drainage bag below the level of your bladder at all times.Do not place the drainage bag on its side - always keep the bag in an upright position.4.Do not empty the drainage bag yourself.* notify your nurse if the bag becomes full." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® FOLEY TRAY WITH BARDEX® ALL SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9202552
Report Number1018233-2019-06570
Device Sequence Number11190367
Product Code EZL
UDI-Device Identifier00801741020322
UDI-Public(01)00801741020322
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/24/2024
Device Model Number897216
Device Catalogue Number897216
Device Lot NumberNGDR3391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1